Florida, 2011Tornado in Florida, July 7, 2011
July 7, 2011 · NWS TBW · 1 event in 1 county or zone
Deep tropical moisture was in place across the area as a tropical wave slowly moved over the area. This allowed for numerous heavy showers and thunderstorms with a brief tornado spawning from boundary collisions.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep tropical moisture was in place across the area as a tropical wave slowly moved over the area. This allowed for numerous heavy showers and thunderstorms with a brief tornado spawning from boundary collisions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 7, 12:24 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 7, 12:24 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
124 PM EDT THU JUL 7 2011
...SOME LOCALLY HEAVY RAIN POSSIBLE TONIGHT AND FRIDAY...
.SHORT TERM (TONIGHT - SATURDAY)...
VERY DEEP TROPICAL MOISTURE (PW'S > 2.4") ASSOCIATED WITH A WEAK
AREA OF LOW PRESSURE AND TROPICAL WAVE OVER THE SOUTHEAST GULF
WATERS THIS AFTERNOON WILL CONTINUE TO SUPPORT HIGH RAIN CHANCES
(POPS 40 TO 60 PERCENT FROM NORTH TO SOUTH TONIGHT AND 60 PERCENT
ALL ZONES ON FRIDAY) ACROSS THE ENTIRE FORECAST AREA TONIGHT THROUGH
FRIDAY AS THESE FEATURES MOVE SLOWLY TO THE WEST NORTHWEST THROUGH
THE PERIOD. THE ABUNDANT MOISTURE COUPLED WITH MID LEVEL TROUGHING
AND GOOD UPPER LEVEL DIVERGENCE WILL SUPPORT CHANCES FOR SOME
LOCALLY HEAVY RAINFALL AMOUNTS OVER A SHORT PERIOD OF TIME THROUGH
THE PERIOD ALONG WITH SOME EMBEDDED THUNDERSTORMS.
ON SATURDAY SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL
RIDGE WEST AND BUILD IN OVER THE SOUTH CENTRAL PENINSULA. DEEP
TROPICAL MOISTURE (PW'S 2+") COMBINED WITH DAYTIME HEATING WILL
LEAD TO SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS (POPS 50
PERCENT) DEVELOPING ALONG THE SEA BREEZE CIRCULATIONS DURING THE
AFTERNOON...WITH A CONTINUATION OF SOME LOCALLY HEAVY RAINS DUE TO
THE HIGH PRECIPITABLE WATER CONTENT ACROSS THE REGION. DAYTIME
HIGH TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL ON FRIDAY
DUE TO THE CLOUD COVER AND RAIN CHANCES...THEN NEAR OR SLIGHTLY
ABOVE ON SATURDAY...WITH OVERNIGHT LOWS REMAINING A FEW DEGREES
ABOVE NORMAL THROUGH THE PERIOD.
.LONG TERM (SATURDAY NIGHT - THURSDAY)...
THE EXTENDED PERIOD WILL FEATURE STRONG SUBTROPICAL RIDGING OVER
THE LOWER MISSISSIPPI VALLEY AND STRENGTHENING TO AROUND 595 DM.
SURFACE RIDGING OVER THE SOUTHWEST ATLANTIC WILL REMAIN IN PLACE
AS WELL...WITH THE COMBINATION OF THE TWO WILL KEEP IT SEASONABLY
HOT AND HUMID WITH HIGH RAIN CHANCES EACH DAY. LITTLE CHANGE EACH
DAY FROM THE PREVIOUS DAY WITH HIGHS IN THE LOW TO MID 90S INLAND
AND UPPER 80S TO AROUND 90 NEAR THE COAST WITH DAILY SEA BREEZES.
&&
.AVIATION...
CLOUDY CONDITIONS WITH PERIODS OF RAIN WILL BE IN PLACE ACROSS THE
TERMINALS THROUGH THE PERIOD. GENERALLY VFR CONDITIONS WILL PREVAIL
WITH CEILINGS REMAINING ABOVE 3500FT. DURING PERIODS OF RAIN
HOWEVER...WITH A FEW EMBEDDED THUNDERSTORMS POSSIBLE MAINLY LATE
THIS AFTERNOON...TEMPO MVFR TO IFR CONDITIONS WILL BE POSSIBLE.
&&
.MARINE...
A WEAK AREA OF LOW PRESSURE AND TROPICAL WAVE OVER THE SOUTHEAST
GULF WATERS THIS AFTERNOON WILL DRIFT WEST NORTHWEST INTO THE
CENTRAL GULF ON FRIDAY. A SOUTHEAST TO SOUTHERLY WIND FLOW INCREASING
TO 10 TO 15 KNOT NEAR SHORE AND AROUND 15 KNOTS OFFSHORE WITH SEAS
OF 2 TO 4 FEET NEAR SHORE AND BUILDING TO 3 TO 5 FEET CAN BE EXPECTED
ACROSS THE GULF WATERS TONIGHT THROUGH EARLY FRIDAY AS THESE FEATURES
EFFECT THE REGION. DURING THE UPCOMING WEEKEND AND INTO EARLY NEXT
WEEK SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL BUILD WEST
OVER THE SOUTH CENTRAL WATERS...WHICH WILL SUPPORT LIGHTER WINDS AND
LOWER SEAS WITH A SOUTHEAST TO SOUTHERLY WIND FLOW AROUND 10 KNOTS
FROM THE TAMPA BAY AREA SOUTH...AND A SOUTH TO SOUTHWEST FLOW AROUND
10 KNOTS FURTHER NORTH...WITH AN ENHANCED ONSHORE SEA BREEZE COMPONENT
DEVELOPING NEAR SHORE EACH AFTERNOON.
&&
.FIRE WEATHER...
ABUNDANT TROPICAL MOISTURE AND HIGH RAIN CHANCES WILL KEEP HUMIDITY
VALUE WELL ABOVE CRITICAL LEVELS THROUGH THE END OF THE WEEK AND
INTO THE UPCOMING WEEKEND WITH NO FIRE WEATHER ISSUES EXPECTED AT
THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 76 88 76 91 / 50 70 30 50
FMY 75 88 75 92 / 60 60 30 50
GIF 74 90 76 93 / 50 70 30 50
SRQ 78 85 78 91 / 50 60 30 50
BKV 73 88 71 92 / 50 70 30 50
SPG 78 87 79 90 / 50 70 30 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM...35/JOHNSON
AVIATION...24/COLSON
Hazardous weather outlook, Jul 7, 4:00 AM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EDT THU JUL 7 2011
FLZ039-042-043-048>052-055>057-060>062-065-072100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
500 AM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
DEEP TROPICAL MOISTURE STREAMING OVER THE REGION WILL COMBINE WITH
A TROPICAL WAVE SLOWLY MOVING NORTHWESTWARD THROUGH THE AREA TO
PRODUCE PERIODS OF HEAVY TROPICAL SHOWERS AND A FEW THUNDERSTORMS
TODAY AND TONIGHT. A FEW OF THE STORMS COULD BECOME STRONG AND
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS
THAT COULD CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS TROPICAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO CONTINUE INTO FRIDAY. FOR THE WEEKEND AND INTO NEXT WEEK MAINLY
SCATTERED AFTERNOON INTO EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY ALONG SEABREEZE INTERACTIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED TODAY.
DAVIS
In the hours before
Special weather statement, Jul 7, 2:18 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
318 PM EDT THU JUL 7 2011
FLZ052-072015-
POLK-
318 PM EDT THU JUL 7 2011
...STRONG THUNDERSTORMS WILL AFFECT POLK COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING ACROSS MUCH OF POLK
COUNTY...MOVING NORTHWEST AT 20 MPH...WILL AFFECT POLK
COUNTY...UNTIL 415 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
IF THE STORMS APPROACH YOUR LOCATION GO INDOORS IMMEDIATELY. IF
CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.
LOCALIZED FLOODING IS EXPECTED ESPECIALLY OVER LOW LYING LOCATIONS
AND STREET INTERSECTIONS.
&&
LAT...LON 2767 8124 2767 8202 2825 8202 2835 8186
2834 8166 2827 8166 2825 8155 2815 8151
2813 8145 2809 8144 2808 8139 2804 8136
2801 8138 2803 8143 2801 8141 2800 8138
2787 8130 2783 8122
TIME...MOT...LOC 1915Z 115DEG 22KT 2839 8159 2824 8163
2785 8175Tornado, Pasco
- When
- July 7, 4:05 PM EST to 4:07 PM EST
- Where
- Pasco County, 1.04 mi SW of Zephyr Hills Muni Ar to 0.83 mi SW of Zephyr Hills Muni Ar
- Rating
- EF0
- Path length
- 0.22 mi
- Path width
- 20 yd
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 28.209, -82.162
A brief EF0 tornado resulted when a westward moving thunderstorm merged with a northeastward moving thunderstorm over the Zephyrhills area. Damage occurred to some manufactured homes near Chancey Road, with two structures sustaining minor roof damage, two having minor siding damage, and some lawn furniture was scattered.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 7, 20112 deaths · 1 event
- Heat in Pennsylvania, July 7, 20111 death · 1 event
- Flash Flooding and Hail in Colorado, July 7, 2011$1.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Nevada, July 7 to 10, 20111 injured · $462,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 7, 2011$370,000 · 65 kt wind · 12 events
- Flash Flooding and Flood in Illinois, July 7 to 10, 20111 injured · $310,000 · 7 events
- Damaging Winds in California, July 7, 2011$550,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Maryland, July 7, 2011$260,000 · 1 in hail · 14 events
- Hail in South Dakota, July 7, 2011$250,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New Jersey, July 7, 20111 injured · $66,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Illinois, July 7, 2011$103,000 · 52 kt wind · 3 events
- Flash Flood and Hail in Arizona, July 7, 20111 injured · $56,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330790.